Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 14, 2012, 11:45 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 11:45 PM CDT (04:45 UTC)
- Expired
- Jun 15, 2012, 12:30 AM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 9:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
567
WUUS54 KSJT 150445
SVRSJT
TXC207-447-150530-
/O.NEW.KSJT.SV.W.0146.120615T0445Z-120615T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1145 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HASKELL COUNTY IN WEST CENTRAL TEXAS...
WESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1230 AM CDT
* AT 1143 PM CDT...A SEVERE THUNDERSTORM WAS 6 MILES NORTHEAST OF
O'BRIEN...OR 21 MILES NORTH OF HASKELL...MOVING SOUTHEAST AT 25
MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY 1205 AM CDT...
WEINERT BY 1210 AM CDT...
IRBY BY 1230 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3340 9947 3308 9927 3301 9999 3340 9999
3341 9949
TIME...MOT...LOC 0445Z 320DEG 23KT 3345 9978
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:30 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 9:30 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 930 PM CDT THU JUN 14 2012 .UPDATE... UPDATED FOR SEVERE THUNDERSTORM WATCH 394 FOR THE BIG COUNTRY. && .DISCUSSION... STORM COMPLEX EAST OF LUBBOCK WAS DEVELOPING STORMS ON ITS SOUTHERN END... INDICATING A STRONGER COLD POOL AND SOUTHEASTWARD PUSH. INCREASED AND ADDED POPS TO THE BIG COUNTRY COUNTIES...ALONG WITH MENTION OF SEVERE IN ZONES...FOR THUNDERSTORM WATCH UNTIL 3 AM. 04 && .PREV DISCUSSION... /ISSUED 601 PM CDT THU JUN 14 2012/ DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. WATCHING TSTMS AGAIN OVER THE TRANS PECOS OF SOUTHWEST TEXAS. THESE STORMS ARE MOVING SLOWLY NORTHEAST AND REDEVELOPING ON THE SOUTHERN FLANK OF THIS COMPLEX. THE STORMS WILL REMAIN WELL WEST OF THE TERMINALS THIS EVENING. WINDS WILL BE SOUTH AT 10 TO 15 KNOTS WITH A FEW GUSTS TO 20 KNOTS. 21 PREV DISCUSSION... /ISSUED 333 PM CDT THU JUN 14 2012/ SHORT TERM... THIS MORNING...500MB ANALYSIS SHOWED A RIDGE AXIS STRETCHING ROUGHLY FROM FAR WEST TEXAS INTO NORTHWESTERN OKLAHOMA. FARTHER WEST...A SHORTWAVE TROUGH WAS ROTATING AROUND THE SOUTHERN SIDE OF A CLOSED LOW OVER THE SOUTHERN CALIFORNIA COAST. THERE WAS ALSO A SHORTWAVE ACROSS NORTHWESTERN NM...MOVING TO THE NORTHEAST. AT THE SURFACE... WE HAVE SOUTH TO SOUTHEASTERLY FLOW WITH SURFACE TROUGHING IN EASTERN NEW MEXICO SOUTH INTO FAR WEST TEXAS. THE SOUTHERLY FLOW IS HELPING KEEP MOISTURE IN PLACE ACROSS OUR CWA AS DEWPOINT VALUES REMAIN IN THE 60S FOR THE MOST PART...WITH KABI SITTING AT 69 DEGREES...AND KBBD AT 70 DEGREES AT 2PM. THE HOT TEMPERATURES AND HIGH DEWPOINT VALUES ARE CONTRIBUTING TO CAPE VALUES EXCEEDING 4000 J/KG OVER A LARGE PORTION OF THE CWA. THE QUESTION FOR TONIGHT WILL BE WHETHER OR NOT CONVECTION CAN GET GOING THIS AFTERNOON TO OUR WEST...AND IF IT WILL IMPACT OUR AREA. BOTH THE HRRR AND NAM ARE OPTIMISTIC IN TERMS OF RAIN CHANCES FOR THE SOUTHERN 2/3 OF THE CWA. THE HRRR DEVELOPS A BROKEN LINE OF THUNDERSTORMS BY 3 OR 4 PM LOCAL TIME...FURTHER DEVELOPING THAT INTO A SOUTHEASTWARD PROPAGATING MCS THROUGH THE REST OF THE CWA. THE NAM SHOWS A SIMILAR SCENARIO DEVELOPING QPF ACROSS THE CONCHO VALLEY DURING THE LATE AFTERNOON AND EVENING...THEN ADDITIONAL QPF FARTHER SOUTH AND SOUTHEAST DURING THE EVENING HOURS. THE GFS IS COMPLETELY DRY...AND ECMWF DOES SHOW SOME QPF...WITH THE FOCUS ALONG THE WESTERN BORDER OF THE CWA. WITH THIS IN MIND...WILL GO WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR GENERALLY THE WESTERN HALF OF THE CWA. CONSIDERING THE MAGNITUDE OF THE CAPE VALUES...0-6KM BULK SHEAR VALUES OF 30 TO 40 KNOTS...WE COULD EXPECT TO SEE THESE STORMS QUICKLY STRENGTHEN AND COULD SEE SOME SEVERE THUNDERSTORMS. THE MAIN HAZARD WOULD LIKELY BE WIND AS A DRY SUBCLOUD LAYER WILL RESULT IN AN /INVERTED V/ TYPE SOUNDING AND DECENT DOWNBURST POTENTIAL. THAT/S ALL DEPENDENT ON WHETHER OR NOT THUNDERSTORMS CAN DEVELOP. WHILE WE ARE ONLY GOING WITH SLIGHT CHANCE POPS AT THE MOMENT...IF CONVECTION BEGINS TO RAPIDLY DEVELOP...WE WILL LIKELY UPDATE THE FORECAST. FOR TEMPERATURES...HAVE GONE WITH A PERSISTENCE FORECAST FOR THE MOST PART. NOT EXPECTING A LOT OF PRECIPITATION...HAVE KEPT LOWS TONIGHT WARMER THAN...BETWEEN THIS MORNING/S LOWS AND THE GUIDANCE TEMPERATURES. BASICALLY WENT WITH WARMER THAN GUIDANCE FOR HIGHS TOMORROW...AS WE/VE GENERALLY BEEN WARMER THE LAST FEW DAYS...WHEN NOT EXPERIENCING PRECIPITATION. LONG TERM... FAIRLY WEAK UPPER LEVEL RIDGING TO HOLD THROUGH THE WEEKEND ACROSS THE SOUTHWEST US...WHILE A WEAK INVERTED TROUGH TRIES TO APPROACH FROM THE EAST. THIS SETS UP A WEAK SHEAR AXIS WEST OF THE AREA. THIS MAY BE ENOUGH TO GENERATE SOME CONVECTION...BUT IF IT DOES DEVELOP...IT WILL LIKELY HAVE A HARD TIME MOVING VERY FAR EAST. WILL KEEP A DRY FORECAST FOR NOW. OTHERWISE...TEMPERATURES WILL COOL JUST SLIGHTLY...AS LOW LEVEL FLOW BACKS TO THE SOUTHEAST AND MOISTURE INCREASES. HAVE BOOSTED OVERNIGHT LOWS A FEW DEGREES WITH THE MOISTURE INCREASE...WITH AFTERNOON HIGHS PRETTY CONSISTENT IN THE LOW TO MID 90S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 95 72 92 73 / 20 10 10 10 10 SAN ANGELO 75 97 74 95 72 / 20 10 10 10 10 JUNCTION 74 95 74 93 72 / 10 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/04
Hazardous weather outlook, Jun 14, 3:16 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 316 PM CDT THU JUN 14 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 316 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON OR EARLY EVENING MAINLY WEST OF A HASKELL...TO OZONA LINE. IF STORMS DEVELOP...A FEW COULD APPROACH SEVERE LEVELS WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. ANY THUNDERSTORMS THAT DEVELOP WILL ALSO BE CAPABLE OF DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:54 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 66 min |
| Jun 15, 12:26 AM CDT | Special Weather Statement | SJT | Haskell | 64 min |
| Jun 15, 1:40 AM CDT | Special Weather Statement | SJT | Throckmorton | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.